Alert archive / Alabama / River Flood Warnings in 2016

River Flood Warning 35, NWS Birmingham, AL

April 11, 2016Sumter County, Alabama

NWS Birmingham, AL issued this river flood warning at Apr 11, 2016, 10:21 PM CDT for Sumter County, Alabama. It took effect at Apr 14, 2016, 2:12 AM CDT. It was in force for 37 hr.

The area

The outline as issued.

The facts

Issued
Apr 11, 2016, 10:21 PM CDT (03:21 UTC)
In effect from
Apr 14, 2016, 2:12 AM CDT
Expired
Apr 15, 2016, 3:34 PM CDT
In force
37 hr
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Flood severity
Minor

County Sumter County, AL

The radar

The Birmingham radar (KBMX), 148 km from the middle of the area, began a volume at 03:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Sucarnoochee River at Livingston (LVNA1).

Action stage
18 ft
Minor stage
18 ft
Moderate stage
25 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02467500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

854 
WGUS44 KBMX 120321
FLWBMX


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE BIRMINGHAM AL 
1021 PM CDT MON APR 11 2016

...The National Weather Service in BIRMINGHAM AL has issued a Flood 
Warning for the following rivers in Alabama... 

  Sucarnoochee River AT Livingston Affecting Sumter County.

.Heavy rainfall of two to four inches occurred over the last 12 hours 
over the Sucarnooche River drainage basin...and a flood warning is now
in effect for the Sucarnoochee River AT Livingston.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Tuesday morning...or sooner if 
conditions warrant.

&&

ALC119-121521-
/O.NEW.KBMX.FL.W.0035.160414T0712Z-160415T2034Z/
/LVNA1.1.ER.160414T0712Z.160414T1800Z.160415T0834Z.NO/
1021 PM CDT MON APR 11 2016

The National Weather Service in BIRMINGHAM AL has issued a 

* Flood Warning for 
  the Sucarnoochee River AT Livingston.
* from late Wednesday night to Friday afternoon...or until the 
  warning is cancelled.
* At  9:30 PM Monday The stage Was 8.0 feet. 
* Flood stage is 18.0 feet. 
* Minor flooding is forecast. 
* Forecast...rise above flood stage by early Thursday morning and 
  continue to rise to near 18.6 feet by early Thursday afternoon. The
  river will fall below flood stage by early Friday morning.
* Impact...At 18.0 feet...Flooding of farm lands around Livinsgton 
  occurs and cattle should be moved to higher ground. 

&&

LAT...LON 3263 8819 3250 8812 3244 8805 3242 8808
          3247 8820 3261 8823         

$$
3 follow-up statements
705 
WGUS84 KBMX 121504
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1004 AM CDT TUE APR 12 2016


...The flood warning continues for the Sucarnoochee River at 
Livingston...

.Heavy rainfall of two to three inches over the Sucarnoochee River
basin will send the river into flood...and a flood warning is now in
effect at Livingston.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Wednesday morning...or sooner if 
conditions warrant.

&&

ALC119-130304-
/O.EXT.KBMX.FL.W.0035.160413T1700Z-160415T2000Z/
/LVNA1.1.ER.160413T1700Z.160414T1200Z.160415T0800Z.NO/
1004 AM CDT TUE APR 12 2016

The Flood Warning continues for
  The Sucarnoochee River at Livingston.
* from Wednesday afternoon to Friday afternoon...or until the Warning
  is cancelled.
* AT 9:30 AM Tuesday the stage was 13.1 feet. 
* Minor flooding is forecast.
* Flood stage is 18 feet. 
* Forecast...Rise above flood stage by Wednesday afternoon and 
  continue to rise to near 18.9 feet by Thursday morning. The river 
  will fall below flood stage by early Friday morning.
* Impact...At 18 feet...Flooding of farm lands around Livinsgton 
  occurs and cattle should be moved to higher ground. 

&&

LAT...LON 3263 8819 3250 8812 3244 8805 3242 8808
          3247 8820 3261 8823         

$$
008 
WGUS84 KBMX 130214
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM AL
914 PM CDT TUE APR 12 2016


...The flood warning continues for the Sucarnoochee River AT 
Livingston...

.Heavy rainfall of 2 to 3 inches occurred Monday afternoon and evening over
the Sucarnoochee River drainage basin and continues to cause rises along the river. 
A flood warning remains in effect for the Sucarnoochee River at Livingston.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Wednesday morning...or sooner if 
conditions warrant.

&&

ALC119-131414-
/O.EXT.KBMX.FL.W.0035.160414T1500Z-160417T1800Z/
/LVNA1.1.ER.160414T1500Z.160415T1800Z.160417T0600Z.NO/
914 PM CDT TUE APR 12 2016

...Flood Warning extended until Sunday afternoon...The Flood Warning 
continues for
  The Sucarnoochee River AT Livingston.
* from Thursday morning to Sunday afternoon...or until the Warning is
  cancelled.
* AT  8:30 PM Tuesday the stage was 13.3 feet. 
* Minor flooding is forecast.
* Flood stage is 18 feet. 
* Forecast...Rise above flood stage by late Thursday morning and 
  continue to rise to near 19.4 feet by Friday evening. The river 
  will fall below flood stage by early Sunday morning.
* Impact...At 18 feet...Flooding of farm lands around Livinsgton 
  occurs and cattle should be moved to higher ground. 

&&

LAT...LON 3263 8819 3250 8812 3244 8805 3242 8808
          3247 8820 3261 8823         

$$
707 
WGUS84 KBMX 131510
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1010 AM CDT WED APR 13 2016


...The Flood Warning is cancelled for the Sucarnoochee River at 
Livingston...

Rainfall Monday afternoon and evening resulted in sharp water level
rises along the Sucarnoochee River at Livingston.
However...additional rises have been lagging projections...and the
river point is expected to crest below minor flood as additional
rains move through tonight through Thursday.

This will be the last statement issued for this event.

&&

ALC119-131540-
/O.CAN.KBMX.FL.W.0035.000000T0000Z-160417T1800Z/
/LVNA1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1010 AM CDT WED APR 13 2016

The Flood Warning is cancelled for
  The Sucarnoochee River at Livingston.
* AT  9:30 AM Wednesday the stage was 13.5 feet. 
* Flood stage is 18.0 feet. 
* Forecast...The river will crest below flood stage at 16.4 feet 
  early Saturday morning.
* Impact...At 18.0 feet...Flooding of farm lands around Livinsgton 
  occurs and cattle should be moved to higher ground. 

&&

LAT...LON 3263 8819 3250 8812 3244 8805 3242 8808
          3247 8820 3261 8823         

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Apr 11, 6:57 PM CDT, 3 hours 24 minutes earlier.

Area forecast discussion, Apr 11, 6:57 PM CDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
657 PM CDT MON APR 11 2016

.UPDATE...
FOR 00Z AVIATION.

&&

.SHORT TERM...
TONIGHT AND TUESDAY.

AS OF THIS WRITING...A SURFACE FRONT STRETCHED FROM THE GREAT LAKE
SWINGING BACK INTO THE MISSOURI BOOTHEEL AND THEN INTO NORTH TEXAS.
AHEAD OF THIS LINE...SHOWERS AND THUNDERSTORMS ARE PROGRESSING
ACROSS THE DEEP SOUTH. THE BEST INSTABILITY IS TO THE WEST OF
ALABAMA THIS AFTERNOON INTO THE EARLY EVENING. AS ACTIVITY CONTINUES
TO DEVELOP AND SPREAD EASTWARD ACROSS THE STATE OVER THIS AFTERNOON
INTO THE OVERNIGHT HOURS IT WILL BE MOVING INTO A LESS FAVORABLE
AREA. WHILE WE WILL HAVE PLENTY OF THUNDERSTORMS...SURFACE
INSTABILITY WILL BE LACKING. OUR BIGGEST THREAT WILL BE WATCHING FOR
ANY AREAS OF HEAVY RAINFALL AND POSSIBLE FLASH FLOODING. WIDESPREAD
FLOODING IS NOT ANTICIPATED THOUGH WITH AROUND 1 TO 2 INCHES
GENERALLY TO THE SOUTH OF I-59 AND 1.5 TO 2.5 INCHES TO THE NORTH OF
I-59. WE COULD POSSIBLY SEE SOME ISOLATED HIGHER AMOUNTS UPWARDS TO
NEAR 3 INCHES. AS THE FRONT PROGRESSES...RAIN SHOULD COME TO AN END
DURING THE DAY FROM NORTHWEST TO SOUTHEAST. DURING THE AFTERNOON IN
THE FAR SOUTH FRINGE COUNTIES...THERE IS SOME INSTABILITY AND WE
COULD SEE A FEW STRONG THUNDERSTORMS...BUT THINK THE BETTER
INSTABILITY WILL BE CLOSER TO THE COAST.

08

.LONG TERM...

BEGINNING WEDNESDAY...SHOWERS WILL BEGIN TO OVERSPREAD THE
SOUTHERN HALF OF THE STATE...AND POSSIBLY THE ENTIRE AREA AS AN
UPPER LOW APPROACHES FROM THE WEST. THE OLD FRONTAL BOUNDARY TO
THE SOUTH SHOULD ACT AS A FOCUSING MECHANISM FOR THE HEAVIER BANDS
OF SHOWERS/STORMS. 12Z GUIDANCE LINGERS THE UPPER FEATURE AROUND
THE SOUTHEAST INTO FRIDAY WHICH WILL KEEP AT LEAST A CHANCE OF
SHOWERS AROUND UNTIL THE END OF THE WORK WEEK. LOOKS LIKE
CONDITIONS WILL IMPROVE FOR SATURDAY AND SUNDAY AS DRIER AIR
PUSHES IN.

88

&&

.AVIATION...
00Z TAF DISCUSSION.

LARGE RAIN SHIELD OVER MUCH OF CENTRAL ALABAMA WITH LINE OF
HEAVIER RAIN AND STORMS MOVING SE THRU TCL. AT THIS TIME...BEST
CHANCES OF TSRA WILL BE AT EET AND POINTS SOUTH...I.E. MGM/TOI.
RAIN WILL PERSIST THRU THE NIGHT BUT SHOULD SLOWLY SHIFT SOUTH AND
EAST. WIND DIRECTIONS ARE PRIMARILY VARIABLE AT THIS TIME BUT WILL
EVENTUALLY SHIFT TO THE NORTH BEHIND THE FRONT...WHICH IS
CURRENTLY EXPECTED TO PASS THRU BHM/TCL AROUND SUNRISE TUESDAY.
THE FRONT WILL CONTINUE TO PUSH SOUTHWARD THROUGH THE MORNING
HOURS ON TUESDAY.

19

&&

.FIRE WEATHER...

RAINFALL IS INCREASING FROM WEST TO EAST THIS AFTERNOON AND WILL
BECOME WIDESPREAD BY THIS EVENING. SHOWERS AND THUNDERSTORMS
WILL BE POSSIBLE. RAIN CHANCES REMAIN IN THE FORECAST THROUGH
FRIDAY THEN DRYING OUT THROUGH THE WEEKEND.

88

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     59  68  47  69  51 /  90  50  10  20  30
ANNISTON    59  69  49  69  53 /  90  60  10  20  30
BIRMINGHAM  60  69  49  70  54 / 100  50  10  20  30
TUSCALOOSA  62  70  50  72  55 / 100  40  10  30  40
CALERA      61  70  51  70  55 / 100  50  10  20  30
AUBURN      60  72  54  68  54 /  90  90  10  20  40
MONTGOMERY  63  76  56  73  57 / 100  80  10  30  40
TROY        63  76  56  72  56 /  90  90  20  30  40

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Apr 11, 5:26 AM CDT, 16 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
526 AM CDT MON APR 11 2016

ALZ011>015-017>050-121330-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
526 AM CDT MON APR 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...OUTLOOK THROUGH TONIGHT.

SHOWERS AND THUNDERSTORMS ASSOCIATED WITH A COLD FRONT MOVING
THROUGH THE AREA THIS AFTERNOON INTO TONIGHT WILL PRODUCE HEAVY
RAINFALL AT TIMES. THESE STORMS WILL MOVE THROUGH SLOWLY AND
ISOLATED FLASH FLOODING CANNOT BE RULED OUT NEAR AND NORTH OF THE
INTERSTATE 20 CORRIDOR.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Apr 11, 6:31 PM CDT, 3 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
631 PM CDT MON APR 11 2016

ALZ030-120015-
SUMTER AL-
631 PM CDT MON APR 11 2016

...SIGNIFICANT WEATHER ADVISORY FOR SUMTER COUNTY UNTIL 715 PM CDT...

AT 631 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM EMELLE TO NEAR PORTERVILLE TO NEAR TOOMSUBA.
MOVEMENT WAS EAST AT 40 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LIVINGSTON...YORK...CUBA...EPES...EMELLE...COATOPA...KINTERBISH...BLUFFPORT...
THE UNIVERSITY OF WEST ALABAMA...DUG HILL...BOYD...PAYNEVILLE...LILITA...
WARD...OLD MALLARD AIRPORT...BELLAMY...I 20 WELCOME CENTER AT CUBA...
WHITFIELD AND SUMTERVILLE.

LAT...LON 3276 8837 3277 8834 3273 8809 3271 8809
      3269 8812 3268 8809 3269 8804 3267 8806
      3264 8806 3264 8808 3262 8808 3259 8806
      3260 8801 3244 8801 3243 8804 3238 8804
      3237 8802 3231 8802 3231 8842
TIME...MOT...LOC 2331Z 282DEG 36KT 3275 8833 3271 8840 3239 8851

14
Local storm report, Apr 11, 7:59 PM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
759 PM CDT MON APR 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     TSTM WND DMG     2 W CUBA                32.44N 88.40W
04/11/2016                   SUMTER             AL   FIRE DEPT/RESCUE

            TREE DOWN ACROSS CR 76 NEAR THE STATE LINE. WINDS
            ESTIMATED AT 40 MPH BASED ON RADAR. TIME ESTIMATED FROM
            RADAR.

&&

TGOGGINS
Local storm report, Apr 11, 8:12 PM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
812 PM CDT MON APR 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     TSTM WND DMG     3 W LILITA              32.49N 88.19W
04/11/2016                   SUMTER             AL   FIRE DEPT/RESCUE

            TWO TREES DOWN ACROSS CR 13...2 MILES NORTH OF HWY 80.
            WINDS ESTIMATED AROUND 40 MPH BASED ON RADAR. TIME
            ESTIMATED FROM RADAR.

&&

TGOGGINS

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 7:03 PM CDTAreal Flood AdvisoryBMXBibb, Greene, Hale, Marengo, Sumter, Tuscaloosa117 min
Apr 11, 7:58 PM CDTAreal Flood AdvisoryBMXAutauga, Bibb, Chilton, Dallas, Hale, Marengo and 1 more2 hr
Apr 12, 9:52 AM CDTRiver Flood WarningBMXGreene, Hale, Marengo, Pickens, Sumter27 hr
Apr 12, 9:57 AM CDTRiver Flood WarningBMXGreene, Hale, Marengo, Sumter5 days
Apr 12, 10:01 AM CDTRiver Flood WarningBMXGreene, Hale, Marengo4 days

Nearby

River Flood Warnings in Alabama, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.